[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 29, 1886

LETTER FROM PARIS.

JAMA. 1886;VI(22):612-613. doi:10.1001/jama.1886.04250050136005

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Bad Effects of Cocaine in Glaucoma—Société Française d'Ophthalmologie—Henri Legrand du Saulle.

Like most good things in this world, cocaine, which has been so enthusiastically adopted in ocular therapeutics, has proved to have had its reverses, as pointed out by Dr. Javal, at a recent meeting of the Academy of Medicine. It is known in ophthalmic practice that the instillation of atropine into an eye affected with glaucoma, or even predisposed to that affection, produces a most disastrous effect, and often brings on paroxysms of violent pain in the eye. Although this fact is known, yet atropine continues to be applied in glaucomatous affections, but it is presumed only in cases where there has been an error in diagnosis. According to Dr. Javal, cocaine produces the same deplorable results, for in many cases that came under his own observation the condition of glaucomatous eyes had become aggravated by the use of

First Page Preview View Large
First page PDF preview
First page PDF preview
×